Thunderstorm Wind, Grant
- When
- June 21, 2:59 AM EST to 3:00 AM EST
- Where
- Grant County, Swayzee
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.500, -85.833
Power lines down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Jun 21, 2:49 AM EST, 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 349 AM EDT WED JUN 21 2006 ...ACTIVE SEVERE WEATHER DAY EXPECTED W/OUTBREAK OF SVR STORMS EXPECTED... .SHORT TERM... N-S ELEVATED CONVN ALG ERN EDGE OF PLAINS EML PLUME THIS AM FM WRN LWR MI DOWN INTO CNTRL IN. DOUBT THIS WILL POSE MUCH OF A SHRT TERM PROB AND MORE CONCERNED W/UPSTREAM DVLPMNT TAKING PLACE FM SE IA INTO NRN IL ATTM. THESE STORMS CONT TO UNDERGO ORGANIZATION AND ASSUMING CONV COLD POOL FORMS SUFFICIENTLY...THEN A MORE COHERENT SVR THREAT IN FORM OF HAIL/WIND SHLD MATERIALIZE YET BFR DAYBREAK. OTHERWISE...WARM FRONTAL BNDRY CONTS TO MIX NWD AND NOW ARCHING FM CNTRL IL INTO SW OH. DOES NOT APPEAR MORNING CONV DEBRIS WILL POSE PROBLEMS IN TERMS OF ATTAINING ROBUST AFTN DESTABILIZATION W/ML CAPES APCHG 3K J/KG AND TREMENDOUS DEEP LYR SHEAR IN ASSOCN/W MCV AND MID LVL JET STREAK PROGRESSING OUT OF NEB. SUSPECT WKNG MCS OVR ERN NEB WILL REDEVELOP BY MID AM OVR IA AND THEN QUICKLY GO UPSCALE AS IT MOVES INTO NRN IL BY EARLY AFTN. DEGREE OF MSTR POOLING UNDERNEATH STEEP EML AND PROGGED INTENSITY OF MID LVL SPEED MAX SUGGEST A WIDESPREAD HIGH END WIND EVENT POSSIBLE W/MATURE SQUALL LINE AND VRY LARGE HAIL/ISOLD TORNADO THREAT W/EMBEDDED SUPERCELLS. SVR THREAT WILL CONT WELL INTO THIS EVENING ALG QUASI-STATIONARY BNDRY OR COMPOSITE BNDRY MODULATED BY MCS INDUCED OUTFLW W/BACKBUILDING DVLPMNT XPCD ALG SW FLANK OF MCS. && .LONG TERM... WITH A COLD FRONT BEING IN THE AREA ON THURSDAY...SHOWERS AND THUNDERSTORMS WILL STILL HAVE THE CHANCE TO OCCUR. SOUNDINGS ARE SHOWING AMPLE MOISTURE AND LIFT AROUND YET. THE STORM PREDICTION CENTER HAS THE AREA IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS WITH DAMAGING WIND AND LARGE HAIL THE PRIMARY CONCERNS. CAPE VALUES UP TO 1500 J/KG...LI VALUES TO -4...SOME MODERATE LAPSE RATES ALSO. THE FRONT THEN SAGS SOUTHWARD THURSDAY NIGHT AS HIGH PRESSURE MOVES IN SOME DRIER AIR FROM THE NORTH. THERE ARE SOME MODEL DIFFERENCES FOR THURSDAY NIGHT AND FRIDAY...SO NO MAJOR CHANGES WERE MADE. GFS IS SHOWING QPF/MOISTURE ON THURSDAY AND THEN BEGINS MOVING IT SOUTHWARD THURSDAY NIGHT AND EVEN FURTHER AWAY ON FRIDAY...WHEREAS THE NAM IS NOT SHOWING THAT MUCH QPF ON THURSDAY BUT SHOWS QPF FOR THURSDAY NIGHT AND FRIDAY AND DOESNT SHOW THE HIGH SHOWING ITS INFLUENCE AND BRINGING IN SOME DRIER AIR TIL FRIDAY NIGHT. THE NAM ALSO APPEARS TO KEEP THE FRONT FURTHER NORTH THAN THE GFS DOES. FOR EXAMPLE AT 12Z FRIDAY THE NAM SHOWS THE FRONT CUTTING THROUGH NORTHERN INDIANA WHEREAS THE GFS SHOWS IT AROUND SOUTHERN INDIANA. NO CHANGES WERE ALSO MADE TO SATURDAY TO TUESDAY. RIGHT NOW HIGH PRESSURE IS SHOWN TO BE OVER THE AREA FOR THEN WITH A POSSIBLE UPPER LEVEL SHORTWAVE MOVING THROUGH SUNDAY NIGHT INTO MONDAY...BUT THE GFS IS SHOWING THIS SHORTWAVE TO BE DRY. && .AVIATION... ELEVATED CONV DVLPG IN EARNEST UPSTREAM ACRS WI W/SWWD EXTENT INTO NE MO ALG ERN PERIPHERY OF STEEP EML IN RESPONSE TO RAMPING LLJ BACK ACRS THE PLAINS. SE IA STORMS LOOK TO GO UPSCALE SHORTLY AS THEY CONT EWD AND ROOT INTO BTR LL MSTR W/EVENTUAL SVR HAIL THREAT MATERIALIZING BY 07Z. THUS CURRENT GRIDDED WX/POP BREAKOUT LOOKS IDEAL STILL FOR LTR THIS MORNING ACRS THE WEST HALF. PREV TAFS GOOD IN CONTEXT BUT WILL LIKELY HAVE TO BACKUP TS/CB MENTION GIVEN OBSVD DVLPMNT TAKING PLACE NOW. OTHERWISE BULK OF THE DAY (MID AM TO MID AFTN) LOOKS QUIET AS WARM FRONT MIXES NORTH INTO MI. POTENT SW TROUGH EVOLVING FM DVLPG NEB MCS ARRIVES INTO WRN LK MI THIS AFTN W/INTENSE CONVN DVLPMNT XPCD THEN AND CONTG INTO THIS EVE. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...66 LONG TERM....98 AVIATION...66
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 458 AM EDT TUE JUN 20 2006 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-210900- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 358 AM CDT TUE JUN 20 2006 /458 AM EDT TUE JUN 20 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT A COMPLEX OF SEVERE THUNDERSTORMS IS EXPECTED TO DEVELOP ACROSS IOWA INTO SOUTHERN MINNESOTA THIS AFTERNOON AND THEN PROPAGATE RAPIDLY EASTWARD OVERNIGHT INTO THE SOUTHERN GREAT LAKES WITH A PRIMARY RISK FOR DAMAGING WINDS AND TO A LESSOR EXTENT LARGE HAIL. THE GREATEST RISK AT THIS TIME APPEARS TO BE ALONG AND NORTH OF HIGHWAY 24 AND WEST OF INTERSTATE 69 AFTER 1 AM EDT TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A SLOW MOVING COLD FRONT WILL APPROACH THE WESTERN LOWER GREAT LAKES REGION WEDNESDAY AND THURSDAY SPREADING THUNDERSTORMS ACROSS THE AREA. SOME OF THESE STORMS WILL BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. NORTHERN INDIANA...SOUTHERN MICHIGAN AND NORTHWEST OHIO ARE UNDER A MODERATE RISK FOR SEVERE WEATHER WEDNESDAY...WITH A SLIGHT RISK OF SEVERE THUNDERSTORMS EXPECTED THURSDAY IN ADVANCE OF THAT SLOW MOVING COLD FRONT. AGAIN THE GREATEST THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION BE NEEDED TONIGHT AND ON WEDNESDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX LMZ043-046-061-210900- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- MICHIGAN CITY IN TO ST JOSEPH MI OUT TO MID LAKE- 458 AM EDT TUE JUN 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT A COMPLEX OF SEVERE THUNDERSTORMS IS EXPECTED TO DEVELOP ACROSS IOWA INTO SOUTHERN MINNESOTA THIS AFTERNOON AND THEN PROPAGATE RAPIDLY EASTWARD OVERNIGHT OVER LAKE MICHIGAN WITH A PRIMARY RISK FOR DAMAGING WINDS AND TO A LESSOR EXTENT LARGE HAIL. EXPECT STRONG WINDS AND HIGHER WAVE IN AND NEAR THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS AN INCREASE RISK OF RIP CURRENT DEVELOPMENT ON WEDNESDAY AND THURSDAY WITH THE MOVEMENT OF A SQUALL LINES ACROSS LAKE MICHIGAN ON BOTH DAYS. WINDS AND WAVES WILL BE SIGNIFICANTLY HIGHER IN AND NEAR THUNDERSTORMS. THUNDERSTORMS WILL CONTINUE ACROSS SOUTHERN LAKE MICHIGAN THROUGH FRIDAY MORNING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP
The Indianapolis radar (KIND), 96 km away, was scanning. The volume nearest the first event began at 07:57 UTC.
1 thunderstorm wind. Local standard time, as filed.
Power lines down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2006Every state in 2006This day in weather historyWarnings in Indiana, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515730.